MAUDE Adverse Event Report: COVIDIEN (IRVINE) GUIDEWIRE .014; WIRE, GUIDE, CATHETER

COVIDIEN (IRVINE) GUIDEWIRE .014; WIRE, GUIDE, CATHETER
Model Number 203-0602-200
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The x-pedion-14 guidewire was returned for analysis.The x-pedion-14 guidewire was removed from within the dispenser coil for further evaluation.No bends or kinks were found with the pushwire.The x-pedion-14 guidewire coating was found to be scrapped and missing from the distal end.The remaining guidewire coating was found to be intact and well adhered to the wire surface with no evidence of delamination.Dried residue (possibly blood and/or contrast) was found on the guidewire proximal solder region.The guidewire outer coils were found to be stretched at proximal solder region with the inner core wire broken at the proximal solder region.The guidewire outer coils at the distal tip were found to be stretched and damaged.The distal broken end of the inner core wire was found within the damaged distal tip.The x-pedion-14 broken inner core wire was sent out for scanning electron microscopy (sem) analysis.No other anomalies were observed.Images relevant to this complaint were not available for review and a sample of the ¿greenish water¿ from the event was not provided.The x-pedion-14 guidewire coating was found to be scrapped and missing.The remaining guidewire coating was found to be intact and well adhered to the wire surface with no evidence of delamination.Based on the device analysis and reported information, the report could not be confirmed as the source of the ¿greenish water¿ could not be determined.However, it is possible scrapings from the x-pedion-14 guidewire coating may have contributed to the issue.The pushwire coating damage appears to have been caused by mechanical scraping and abrasion.Mechanical scraping can be caused during manipulation of the guidewire with a metal torque device (pin vise) and/or with an introducer needle.However, the cause for the coating damage could not be determined at this time.Based on the investigation conducted, coating separation can be caused by several factors, including but are not limited to procedural factors, highly tortuous patient¿s anatomy, device compatibility issues, improper conditioning, device storage conditions as well as design or manufacturing processes related issues.Since the remaining coating was intact, the issue was most likely use related rather than a failure or fault condition of the coating.The returned x-pedion-14 guidewire was also found to be broken.However, the cause could not be determined at this was not reported by the user.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that when the x-pedion guidewire was introduced into water, the water turned a greenish color.It was noted there was no solutions in the water, and no other devices were placed in the water prior to submerging the x-pedion guidewire.Another microguide was used to treat the patient.No patient injury occurred.

Brand Name
GUIDEWIRE .014
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8274252
Report Number2029214-2019-00051
Device Sequence Number16506126
Product Code DQX
UDI-Device Identifier00847536006362
UDI-Public00847536006362
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K001454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2020
Device Model Number203-0602-200
Device Lot Number201711061E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Initial Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight80